MAUDE Adverse Event Report: DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 13G X 4 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 13G X 4 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 283903413
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Part/lot combination is not valid, therefore the dhr could not be completed.If the device is returned or the lot number is confirmed the dhr will be revisited.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in colombia as follows: it was reported that on (b)(6) 2022, the needle would not come out after the application of cement.The surgeon tried to remove it by himself, and the needle broke.The broken fragment was taken out through the laminectomy incision.An x-ray was performed, and no fragments were seen in the vertebra.The patient had a metastatic tumor on the spine with hard bone.The surgeon passed the needle until the middle of the vertebral body and could not advance it any further, so he decided to inject confidence spinal cement.Surgery was delayed because they had to pass other equipment to be able to remove the fragment.This report involves one confidence spinal cement system introducer needle, diamond tip 13g x 4 inches.This is report 1 of 1 for (b)(4).

Brand Name
CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, DIAMOND TIP 13G X 4 INCHES
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15487261
Report Number1526439-2022-01674
Device Sequence Number1995668
Product Code GAA
UDI-Device Identifier10705034209463
UDI-Public10705034209463
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283903413
Device Catalogue Number283903413
Device Lot Number340831
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BIOMATERIAL - CEMENT
Patient Age56 YR
Patient SexMale